Take a Survey on the use of Breathwork
for Anxiety, Depression, Trauma, or PTSD
Researchers at Johns Hopkins seek responses to an anonymous survey on breathwork. You can participate whether your breathwork experiences helped or not.
(Must be 18+) Take the Survey!
Seizures and ER
AH-7921
by ptsdFriend
Citation:   ptsdFriend. "Seizures and ER: An Experience with AH-7921 (exp103973)". Erowid.org. Dec 1, 2015. erowid.org/exp/103973

 
DOSE:
    AH-7921

BODY WEIGHT: 180 lb


I am recollecting this from a year-old memory so elements of timing may be foggy. To be clear I was not the subject of this experience. This experience took place during a 3.5 month long study abroad trip in a Chinese-speaking city (I do not speak more than a few words of Chinese). I was good friends with the subject (from here on known as X), lived next to him, and hung out with him every day. He always seemed like an upbeat and friendly guy, willing to party and have a good time. He only once mentioned use of any drugs heavier that marijuana or alcohol. He told me he had overdosed before and that he no longer used. Looking back I now recognize the signs of opiate withdraws in him; sudden bouts of nausea and vomiting while on the subway and general unprovoked moodiness.

One day as we were both preparing to give a presentation. I come out of my room (next to his) and see him by the water cooler acting drunk. He was stumbling and slurring. I said to him “you are really channeling your inner Heath Ledger today”; an unknowingly foreboding statement. I went back to my room and continued preparing for the rest of the night.

The next day we all walked to our classroom where we would be giving our presentation that day. X was nowhere to be found on the walk over and I made note of his absence. He eventually arrived late as the first groups were beginning our presentations. I gave my presentation and as X's group went up it was clear he was impaired giving the presentation. Me and several class mates looked at each other with incredulous looks as he stood there mumbling incoherently before delivering a very sleepy and obviously high sounding report.

About 5-10 minutes in after a round of questioning from an unimpressed professor, X's eyes began rolling into the back of his head and he began twitching. He keeled over towards the ground and me and another good friend ran to catch him. X began seizing violently on the ground as me and the other student (both trained in first aid) held his head from hitting the ground and told off anyone trying to put things in his mouth to prevent him biting his tongue. (typical bad movie advice for a seizure, DO NOT EVER DO THIS TO SOMEONE HAVING A SEIZURE) An ambulance was called and we began going through X's bag looking for medication. Upon looking through his bag the professor found several small zip-lock drug bags labeled with compounds:

~ AH-7921
~ 1-[benzo[o]][1,3]dixol-5-y()-2-(pyrrolidin-1-yl)pentan-1-one
~ 2-(methylamino-1-(3-methylphenyl)-1-propanone
~ Etizolam

As well as a container of prescription zolpidem. The ambulance arrived and I followed the EMTs down the elevator to the street. One look at my professor told me he was not ready to deal with this so I grabbed the backpack full of drugs and jumped in the ambulance as it was leaving. During the ride I used Google translate to write a message for the doctor, telling him that his patient was likely on some type of downer and not to administer anything that could have an interaction. I did my best not to incriminate X as I was not familiar with the drug laws in this country, but rumors were they were incredibly harsh.

X was beginning to wake from his unconsciousness on the ride to the hospital (after roughly 5 minutes of seizure he was unconscious for another 15 minutes (best guess)) and I tried to interrogate him on which drug he had taken. All I could confirm before he passed out again was that he had smoked the AH-7921. I recognized the compound as an opiate analogue from the picture on the bag and upon arriving at the hospital did my best to tell the doctors not to give him the typical treatment for seizures, benzodiazepines, which would interact with and intensify the effects of an opiate. I stayed in the hospital with X for around 6 hours during which time he drifted in and out of consciousness. Each time he awoke he was in a very inebriated and agitated state and I did my best to calm him down and keep him in the hospital bed.

At one point he began seizing violently again. This time X stayed unconscious for well over two hours. I immediately gave up on trying to avoid giving the doctors any evidence to incriminate him and handed them all of the bags of drugs. I watched as they goggled them and slowly translated English Wikipedia articles. Coming to the terrible realization that I may be more knowledgeable about how to deal with this situation than they were, I repeatedly suggested Naloxone to no avail. I called X's parents during this time and talked to his sister and mother. They informed me of a more sordid past than X ever let on. I also began calling friends and program directors and professors to get any kind of support. Anyone better qualified to handle this situation then me.

Finally the Chinese-speaking director of our program arrived at the hospital and translated what I was saying. During this time X began improving and sat upright and held a conversation with me and confidentially confirmed that the only thing he had taken was the AH-7921. I called him a stupid fuck and breathed a sigh of relief that things were getting better. After talking to our program director in Chinese for a long time, the doctors told her that they were doctors and that they would handle it and that we should stay out of it because seizures can cause brain damage. I watched them administer a shot of an unknown substance, likely a benzodiazapine anticonvulsant drug. They reviewed X's condition and seeing that he was able to stand upright and walk in a straight line unassisted, they handed me back the bags of drugs(!?) and said we could go once we paid for the treatment. We exited the triage and emergency care area and went to the lobby where we sat chatting for around 15-20 minutes as they reviewed the medical files. I helped X pay for his medical bills at the desk and he stood up and as he did so his eyes began rolling into the back of his head again. I caught him as he once again began to seize. I called for help and they quickly got us a hospital bed and began wheeling X to the ICU.

At this point I was shaking so I called my other friend in the program for emotional support who arrived after waiting in the ICU for about an hour and half. X had become conscious and was fairly coherent for some time at this point and it was obvious these doctors were more attentive and we would receive better care. X was resisting treatment which I took to be a good sign and I was exhausted so I decided to leave X in the care of my friend and get out of the hospital and eat for the first time in 8 hours. X remained in the ICU for around a week because he had inhaled vomit into his lung which caused a small infection. After this he was flown home. I was informed about a month later that X had passed away. The cause given by his family was that he had vomited while on his zolpidem sleep medication and asphyxiated.

This was a traumatic even for everyone involved. The choices leading up to it ultimately killed someone with a beautiful mind and boundless potential. This guy was well on his way to being an excellent scientist and he very likely could have done incredible things, not only for himself, but for all of humanity with the time he lost. I am sharing this so that someone might see it and learn from it. Please, if you are reading this, and have a sordid past; think about the beautiful potential you have as a human being and find the willpower to stay alive.

Exp Year: 2012ExpID: 103973
Gender: Male 
Age at time of experience: 22 
Published: Dec 1, 2015Views: 3,273
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]
AH-7921 (595) : Second Hand Report (42), Health Problems (27), Alone (16)

COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults